Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » BIG pill mixup!

 - UBBFriend: Email this page to someone!    
Author Topic: BIG pill mixup!
Marquis_de_Carabas
Neophyte
Member # 28410

Icon 5 posted      Profile for Marquis_de_Carabas     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hey there. My question is about a few problems I've been having with the contraceptive pill.

First I was on Microgynon 30. That barely lasted the week. I began it two weeks ago on Tuesday 10th April. I became incredibly irritable and depressed within 3 days and had the most crippling headaches. I took the pill until Wednesday 18th and then stopped.

So I came off Microgynon, and last Friday (20th April) I got an appointment with my Doctor to find a new Pill I could be on. He suggested Cilest and I got the prescription.

Foolishly, I then took the new Cilest pill on Saturday. I realised literally as I swallowed it that I had stopped taking the Microgynon 30 and only 3 days later had begun taking another sort of pill! I'm not sure if that will have any negative effect on me- I'm sure loading my system with this many hormones cannot be good-but since then I have taken Cilest each day as recommended by the doctor. I feel very stupid to have made such a mistake, but thought it was better to continue with it than take one tablet and then start again 4 days later.

So basically my questions are:
1. Will taking 8 days of one make of pill, then having a 3 day break and beginning a new pack have a detrimental effect on me?

2. Why did I begin my period on Wednesday 11th and am still "on" today, 13 days later? It has been heavy throughout, although it seemed to be ending on Saturday but then began again. Before the pill fiasco my periods were 3 - 5 days at most. I understand I'm not protected from pregnancy, but am more concerned as to what all these chemical mixups are probably doing to my system.

Thanks, [Smile]
x

Posts: 28 | From: England | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
You really should be fine. You can call into your doc and double-check, but I truly don't see any reason to worry about detrimental health effects in this instance.

Per your bleed lasting so long, is this new pill lower-doe than your last? if so, my educated guess is that you're just having a longer withdrawal bleed because the withdrawal period from that previous pill has been extended since you're no longer on it.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68170 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Marquis_de_Carabas
Neophyte
Member # 28410

Icon 7 posted      Profile for Marquis_de_Carabas     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thankyou so much for the quick reply! [Smile]

I checked the packets for both pills and found that Cilest is a much lower dosage than Microgynon, so that would explain the endless withdrawal bleed! i guess i'll just wait for it to end and next time be sure to leave a pill-free week!

Thanks again!
x&x

Posts: 28 | From: England | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3